[Skip to Content]
[Skip to Content Landing]
Article
May 29, 1915

Strychnin Symptoms After Large Doses of Morphin

Author Affiliations

Philadelphia.

JAMA. 1915;LXIV(22):1867-1868. doi:10.1001/jama.1915.02570480063029

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor:  —That large doses of morphin may produce symptoms resembling those caused by strychnin can be seen not only from the recent experimental work of Hugh McGuigan and E. L. Ross (The Journal, May 1, 1915, p. 1494) but also from the following observations. In the Philadelphia Medical Journal, March 21, 1903, I published the following record under the title, "Spinal Symptoms Caused by Acute Morphine Poisoning":A middle-aged man in one of his usual attacks of rheumatic pain from which he had been a sufferer for several years went to a nearby pharmacy for relief. A mixture containing 3 grains of morphin sulphate was given him. He drank over a half of it at once. Half an hour later he suddenly became pale and fell in a semicomatose state. Some clonic contractions in the upper extremities and trismus made their appearance which, however, did not last long.

First Page Preview View Large
First page PDF preview
First page PDF preview
×